April 1987

Amiodarone-Induced Thrombocytopenia

Author Affiliations

From the Department of Internal Medicine "A", Beilinson Medical Center, Petah Tikva, Israel, and the Tel Aviv (Israel) University Sackler School of Medicine.

Arch Intern Med. 1987;147(4):735-736. doi:10.1001/archinte.1987.00370040117020

• Amiodarone hydrochloride—induced thrombocytopenia seems to be an additional side effect in the course of amiodarone treatment. Two patients with thrombocytopenia during amiodarone treatment are described, in whom the diagnosis of amiodarone-induced thrombocytopenia was made by the fact that thrombocytopenia developed during amiodarone treatment and by rechallenge with the drug. Amiodarone-induced thrombocytopenia is probably due to delayed hypersensitivity reaction as indicated by the strongly positive lymphocyte stimulation test results using amiodarone. According to our results, platelet counts should be included in the routine follow-up of patients within the first two weeks after initiation of amiodarone treatment.

(Arch Intern Med 1987;147:735-736)